Tornadoes · United States · Alabama · 2005

F0 tornado, Opelika, Alabama, July 6, 2005

This F0 tornado ran 1.2 miles across Lee County on July 6, 2005, touching down at 3:40 PM CDT and reaching 200 yards wide. It killed nobody, and did $30,000 of property damage.

The rating scale

Tracks are drawn in the color of the rating. The Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. F040 to 72 mphthis tornado

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. F173 to 112 mph

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. F2113 to 157 mph

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. F3158 to 206 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. F4207 to 260 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. F5261 to 318 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
F0
Date
July 6, 2005
Touchdown
3:40 PM CDT (20:40 UTC)
Path length
1.2 miles (1.9 km)
Path width
200 yards (183 m)
Deaths
0
Injuries
0
Property damage
$30,000
County
Lee County
Touchdown point
32.650, -85.220
Lift-off point
32.650, -85.200
Record number
300

What the Weather Service recorded

National Weather Service meteorologists surveyed the damage just east of Opelika and determined the damage was the result of a tornado. The tornado touched down at approximately 340 PM CDT 8.5 miles east of Opelika, along County Road 158 just east of Lee Road 269. At least two mobile homes sustained minor damage, dozens of trees and power lines were snapped off or blown down, and a spare tire was removed from a vehicle and thrown several yards away. The tornado damage path was 1.2 miles long and 200 yards wide at its widest point. This tornado was spawned during Tropical Storm Cindy.Begin: 32 39.81/85 14.07 End: 32 40.79/85 14.49

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

The warnings

14 minutes of warning. NWS BMX issued a tornado warning for this county at 20:26 UTC, 14 minutes before the tornado touched down, in force until 20:45 UTC.

Issued (UTC)ExpiredProductOffice
20:26 UTC20:45 UTCTornado WarningBMX
20:43 UTC21:10 UTCTornado WarningBMX
22:52 UTC23:21 UTCTornado WarningBMX

Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.

The forecast that day

The Storm Prediction Center had this point in a Slight Risk, with a 0.05 chance of a tornado within 25 miles. The outlook in force was issued at 20:00 UTC.

SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before the tornado touched down at Jul 6, 2:50 PM CDT, 50 minutes earlier.

Area forecast discussion, Jul 6, 2:50 PM CDT, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
250 PM CDT WED JUL 6 2005

.SHORT TERM...(LATE THIS AFTERNOON THROUGH SATURDAY) TORNADO AND HEAVY
RAINFALL POTENTIAL FOR THE REST OF THIS AFTERNOON INTO TONIGHT ASSOCIATED
FROM TROPICAL DEPRESSION CINDY ARE THE MAIN CONCERNS.

FOR THE SHORT TERM...USED A BLEND OF MODEL DATA...BUT SLIGHTLY LEANED
TOWARDS THE GFS MODEL...SINCE IT APPEARS TO HANDLE THE LOCATION...
RAINFALL AMOUNTS...AND MOISTURE WITH CINDY BEST.  BEYOND TONIGHT...THE
NAM MODEL APPEARS TO BE TOO WET...WHILE THE GFS MODEL APPEARS TO BE DRY.

AT 230 PM CDT...TROPICAL DEPRESSION CINDY WAS LOCATED OVER CLARKE AND WILCOX
COUNTIES IN SOUTHWEST ALABAMA.  THE DEPRESSION WAS MOVING NORTHEAST AROUND
15 MPH.  RAIN WAS WIDESPREAD ACROSS CENTRAL ALABAMA WITH THE HEAVIEST RAIN
OCCURRING SOUTH OF A TUSCALOOSA TO AUBURN LINE.  DOPPLER RADAR INDICATED THAT
TWO TO FOUR INCHES OF RAINFALL HAS OCCURRED TODAY BETWEEN DEMOPOLIS AND SELMA.

BANDS OF THUNDERSTORMS WITH STRONG ROTATION EXTENDED SOUTHEAST OF A
SELMA TO ROANOKE LINE.  ISOLATED TORNADOES ARE POSSIBLE IN THESE BANDS.
POSSIBLE TORNADO DAMAGE HAS BEEN REPORTED IN ELMORE COUNTY.

ACROSS CENTRAL ALABAMA...SURFACE TEMPERATURES RANGED AT 230 PM CDT FROM
AROUND 70 DEGREES IN RAIN-COOLED AIR WEST OF INTERSTATE 65 TO THE UPPER 80S
NEAR EUFAULA.  SURFACE DEWPOINTS RANGED FROM THE MID 60S WEST TO THE MID 70S
SOUTHEAST OF INTERSTATE 85.  THE AIR WAS VERY UNSTABLE SOUTHEAST OF A SELMA
TO AUBURN LINE.

FOR THE REST OF THIS AFTERNOON AND TONIGHT...CINDY...OR WHAT/S LEFT OF CINDY...
WILL MOVE NORTHEAST AND REACH SELMA AROUND 6 PM CDT...THEN MOVE INTO GEORGIA
BETWEEN HEFLIN AND LANETT AROUND MIDNIGHT.

ISOLATED TORNADOES ARE POSSIBLE EAST OF A SELMA TO GADSDEN LINE...INCLUDING
THE MONTGOMERY...TROY...AUBURN...AND ANNISTON AREAS...THROUGH 9 PM CDT.
STRONG LOW LEVEL WINDS AND VERY UNSTABLE AIR EAST OF CINDY WILL ALLOW THE
DEVELOPMENT OF ROTATING SHOWERS AND THUNDERSTORMS ACROSS EAST CENTRAL
ALABAMA THROUGH EARLY EVENING BEFORE THE ATMOSPHERE COOLS AND WINDS WEAKEN
AFTER SUNSET.  TWO TORNADO WATCHES ARE IN EFFECT UNTIL 7 PM CDT FOR EAST
CENTRAL ALABAMA UNTIL 7 PM CDT.

HEAVY RAINFALL IS POSSIBLE TONIGHT ALONG AND JUST NORTH OF CINDY WHERE TWO
TO FOUR INCHES ARE POSSIBLE.  THE HEAVIEST RAIN WILL OCCUR THIS EVENING
ROUGHLY ALONG A DEMOPOLIS TO CLANTON TO WEDOWEE LINE.  CURRENT FLASH FLOOD
WATCH IN EFFECT UNTIL 7 AM THURSDAY MORNING FOR AREAS GENERALLY SOUTH OF A
LIVINGSTON TO WEDOWEE LINE HANDLES THIS WELL...AND DO NOT PLAN ON ADJUSTING IT.
MOST OF THE RAIN SHOULD MOVE OUT OF ALABAMA AND INTO GEORGIA BY 3 AM CDT.

A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT FOR NEARLY THE SAME
AREAS COVERED BY THE FLASH FLOOD WATCH.  SUSTAINED WINDS OF 10 TO 20 MPH
WITH GUSTS UP TO 30 MPH ARE LIKELY ACROSS THESE AREAS TONIGHT AS CINDY
MOVES ACROSS.  THE WINDS WILL SLOWLY DIMINISH THROUGH THE NIGHT AS CINDY
WEAKENS AND MOVES AWAY FROM THE AREA.

THURSDAY THROUGH SATURDAY...GENERALLY EXPECT DRIER CONDITIONS AND
LOWER RAIN CHANCES DURING THIS TIME FRAME.  THE HIGHEST RAIN CHANCES...
THUS HIGHEST MOISTURE AND BEST LIFT...WILL BE ACROSS AREAS SOUTH OF
INTERSTATE 20.  KEPT MAINLY AFTERNOON/EVENING RAIN CHANCES DURING
THIS TIME FRAME...GENERALLY IN THE 20 (NORTHWEST) TO 50 (SOUTHEAST)
PERCENT RANGE.  HEAVY RAINFALL AND SEVERE WEATHER ARE NOT EXPECTED.

AS FOR TEMPERATURES...TOOK A BLEND OF MODEL DATA.  THINK THE NAM/MET MODEL
NUMBERS LOOK A BIT MORE ON TRACK THAN THE GFS MODEL.

.LONG TERM...(SUNDAY THROUGH WEDNESDAY) THE MAIN CONCERN IS THE POSSIBLE
EFFECTS FROM TROPICAL STORM/HURRICANE DENNIS SUNDAY THROUGH TUESDAY.

THE LATEST NHC GUIDANCE...SIMILAR TO THE GFS MODEL...HAS HURRICANE
DENNIS APPROACHING CENTRAL ALABAMA AND MAKING LANDFALL NEAR PENSACOLA
FLORIDA MONDAY MORNING AS A MAJOR CATEGORY THREE HURRICANE.  FOR NOW...
WITH MUCH UNCERTAINTY IN THE FORECAST TRACK OF DENNIS...WILL KEEP MID RANGE
RAIN CHANCES SUNDAY THROUGH TUESDAY...WHICH ARE ABOVE MEX MODEL GUIDANCE
AND CLIMATOLOGY.  PLAN ON KEEPING GUSTY WINDS IN THE FORECAST SUNDAY
THROUGH TUESDAY AS WELL.

DENNIS MAY HAVE SIGNIFICANT HEAVY RAINFALL...WIND...AND POSSIBLE TORNADO
IMPACTS TO CENTRAL ALABAMA SUNDAY THROUGH TUESDAY.  STAY TUNED TO THE
LATEST FORECASTS AND INFORMATION REGARDING THE TRACK OF DENNIS AND ITS
POTENTIAL IMPACTS ON CENTRAL ALABAMA.

&&

.SYNOPSIS...TROPICAL DEPRESSION CINDY WILL MOVE ACROSS CENTRAL ALABAMA
THIS EVENING AND BRING HEAVY RAINFALL AND POSSIBLE TORNADOES TO THE
FORECAST AREA TONIGHT.  DRIER WEATHER CAN BE EXPECTED THURSDAY
THROUGH SATURDAY.  TROPICAL STORM/HURRICANE DENNIS WILL APPROACH
THE AREA LATE THIS WEEKEND AND POSSIBLY AFFECT CENTRAL ALABAMA
EARLY NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     69  82  67  90 / 100  50  30  20
ANNISTON    68  83  68  90 / 100  50  30  30
BIRMINGHAM  67  84  69  90 / 100  30  20  20
TUSCALOOSA  67  88  68  92 /  90  20  10  20
CALERA      67  86  69  90 / 100  40  20  20
AUBURN      72  86  70  89 /  90  50  30  30
MONTGOMERY  72  89  71  93 /  70  50  30  30
TROY        71  89  70  92 /  60  50  30  30

&&

.BMX WATCHES/WARNINGS/ADVISORIES...

FLASH FLOOD WATCH IN EFFECT UNTIL 7 AM THURSDAY MORNING SUMTER TO BIBB AND
SHELBY TO RANDOLPH COUNTY AND POINTS SOUTH

LAKE WIND ADVISORY IN EFFECT UNTIL 7 AM THURSDAY MORNING FOR THE SAME AREAS
INCLUDED IN THE FLASH FLOOD WATCH EXCEPT FOR SHELBY/TALLADEGA/CLAY/RANDOLPH
COUNTIES.

&&

MBS/91
Hazardous weather outlook, Jul 5, 5:44 PM CDT, 21 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
544 PM CDT TUE JUL 5 2005

ALZ011>015-017>050-062244-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
544 PM CDT TUE JUL 5 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...(THIS AFTERNOON AND TONIGHT).

SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH 9PM.  NO WIDESPREAD
SEVERE WEATHER IS EXPECTED...HOWEVER...A FEW STRONG COULD BECOME
STRONG WITH GUSTY WINDS OF 35 TO 45 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING AND HEAVY RAINFALL.

WET MICROBURST POTENTIAL:
BIRMINGHAM...LOW.
MONTGOMERY...MODERATE.

.DAYS TWO THROUGH SEVEN...(WEDNESDAY THROUGH MONDAY).

TROPICAL STORM CINDY IS EXPECTED TO MAKE LANDFALL TONIGHT ALONG THE
MISSISSIPPI COAST. BANDS OF RAINFALL OUT AHEAD OF CINDY WILL BEGIN
MOVING INTO THE AREA EARLY WEDNESDAY MORNING. CINDY WILL IMPACT
MAINLY SOUTHERN PORTIONS OF THE FORECAST AREA...ROUGHLY ALONG AND
SOUTH OF A LINE FROM LIVINGSTON...TO CLANTON...ALEXANDER CITY...AND
LAFAYETTE. IN THIS AREA...LOCALLY HEAVY RAINFALL AMOUNTS OF 2 TO 5
INCHES...AND GUSTY WINDS OF 20 TO 30 MPH CAN BE EXPECTED FROM
WEDNESDAY MORNING THROUGH THURSDAY MORNING. THERE WILL ALSO BE A
THREAT OF ISOLATED TORNADOES WITH THUNDERSTORMS EMBEDDED IN RAIN
BANDS. A FLOOD WATCH AND LAKE WIND ADVISORY IS IN EFFECT FOR THE
SOUTHERN HALF OF THE CWA.

AS CINDY MOVES NORTHEASTWARD THURSDAY...WINDS WILL CONTINUE TO
DIMINISH...AND RAINFALL AMOUNTS WILL TAPER OFF. THERE IS A THREAT
OF MINOR RIVER FLOODING EXTENDING INTO THE END OF THE WEEK...
INCLUDING THE LOWER TOMBIGBEE AND ALABAMA RIVER BASINS.

LATE IN THE FORECAST PERIOD...TROPICAL STORM DENNIS MAY EFFECT THE
WARNING AREA. STAY TUNED TO LATER OUTLOOKS AND FORECASTS FOR THE
LATEST.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SPOTTERS AND EMERGENCY MANAGEMENT MAY BE REQUIRED OVER
THE SOUTHERN HALF OF THE FORECAST AREA WEDNESDAY.

In the hours before

Local storm report, Jul 6, 2:43 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
243 PM CDT WED JUL 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     TSTM WND DMG     3 SE BILLINGSLEY        32.63N 86.67W
07/06/2005                   AUTAUGA            AL   EMERGENCY MNGR

            TREES DOWN ON COUNTY RD 19 NEAR VIDA. POSSIBLE TORNADO

0205 PM     TSTM WND DMG     SHORTER                 32.40N 85.94W
07/06/2005                   MACON              AL   PUBLIC

            LIGHT SHINGLE DAMAGE AND FEW SIGNS DOWN.

0205 PM     TSTM WND DMG     SHORTER                 32.40N 85.94W
07/06/2005                   MACON              AL   LAW ENFORCEMENT

            WINDOW DAMAGE. POSSIBLE TORNADO

&&

STEFKOVICH
Local storm report, Jul 6, 2:47 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
247 PM CDT WED JUL 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 PM     TSTM WND DMG     WETUMPKA                32.54N 86.20W
07/06/2005                   ELMORE             AL   EMERGENCY MNGR

            POWER LINES DOWN IN TWO LOCATIONS NEAR HOGAN RD. POSSIBLE
            TORNADO

&&

STEFKOVICH
Local storm report, Jul 6, 2:49 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
249 PM CDT WED JUL 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     TSTM WND DMG     WETUMPKA                32.54N 86.20W
07/06/2005                   ELMORE             AL   EMERGENCY MNGR

            POWER LINES DOWN IN TWO LOCATIONS NEAR HOGAN RD. POSSIBLE
            TORNADO

&&

STEFKOVICH
Local storm report, Jul 6, 3:10 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
310 PM CDT WED JUL 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     TORNADO          2 W PRATTVILLE          32.46N 86.48W
07/06/2005                   AUTAUGA            AL   EMERGENCY MNGR

            PD REPORTED A TORNADO ON THE GROUND NEAR AUTAUGA HILLS.

&&

STEFKOVICH

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

Peachtre/Fal Fld, GA (KFFC), 12:00Z

8.7 hours before the tornado, 104 km from the path. July 6, 2005.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2005-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 198 joules per kilogram, CIN -115, lifted condensation level 1168 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2005-07-06The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 6 square meters per square second, 0 to 6 km bulk shear 34 knots.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
198 J/kg
Mixed-layer CIN
-115 J/kg
Surface CAPE
22 J/kg
Mixed-layer LCL
1168 m above ground
0-6 km bulk shear
34 kt
0-1 km bulk shear
8 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1
0-3 km lapse rate
4.1 K/km

Open this sounding in Storm Lab

What was reported nearby

Local storm reports within 60 km of the path, in the three hours either side.

Time (UTC)ReportWhereCountyRemark
19:37 UTCTORNADO5 W NotasulgaMacon, AL*** 1 INJ *** AN AUTO BODY SHOP WAS TOTALLY DESTROYED ALONG HIGHWAY 199 IN EXTREME NORTHERN MACON COUNTY. THE DAMAGE OCCURRED BETWEEN CR 37 AND CR 60. ONE MAN IN THE SHOP WAS INJURED AS HE WAS THROWN OUT OF THE BUILDING.
19:45 UTCTSTM WND DMG2 Ne DadevilleTallapoosa, ALA POSSIBLE TORNADO OCCURRED. MINOR DAMAGE OCCURRED TO A MOBILE HOME WITH SOME SIDING MISSING. ONE BIG OAK TREE WAS DOWNED. THE TIN ROOF OF A SMALL BUILDING WAS PEELED BACK.
20:36 UTCTORNADOE Camp HillTallapoosa, ALPOSSIBLE TORNADO TOUCHDOWN WAS REPORTED ON THE TALLAPOOSA/CHAMBERS COUNTY LINE NEAR HIGHWAY 50 EAST OF CAMP HILL.
20:37 UTCTORNADO5 W NotasulgaMacon, AL*** 1 INJ *** AN AUTO BODY SHOP WAS TOTALLY DESTROYED ALONG HIGHWAY 199 IN EXTREME NORTHERN MACON COUNTY. THE DAMAGE OCCURRED BETWEEN CR 37 AND CR 60. ONE MAN IN THE SHOP WAS INJURED AS HE WAS THROWN OUT OF THE BUILDING.
20:57 UTCTORNADO2 N SalemLee, ALPOSSIBLE TORNADO TOUCHDOWN WAS REPORTED 2 MILES NORTH OF SALEM. NUMEROUS TREES AND POWER LINES WERE REPORTED DOWN.
21:05 UTCTSTM WND DMG2 Se Five PointsChambers, ALA FEW TREES WERE DOWNED ON COUNTY ROAD 160 JUST OFF U.S. 431. ONE LARGE OAK LIMB WAS SNAPPED. CIRCUMFERENCE OF BASE OF OAK TREE IS ESTIMATED TO BE TEN FEET.

From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.

This ground now

The live radar over the trackEvery 2005 tornado in AlabamaEvery tornado in Alabama since 1950Warnings in force in Alabama nowThe forecast where you are

The other tornadoes of July 6, 2005

28 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
July 64:00 AM CDTF0Mobile, AL0.530$50,000
July 64:53 AM CDTF0Mobile, AL0.530$20,000
July 66:20 AM CDTF0Washington, AL0.530$10,000
July 66:25 AM CDTF0Clarke, AL0.530$10,000
July 66:50 AM CDTF0Escambia, FL1.030$20,000
July 67:11 AM CDTF0Escambia, FL0.530$10,000
July 67:20 AM CDTF0Escambia, AL0.530$10,000
July 610:45 AM CDTF0Covington, AL0.530$10,000
July 610:55 AM CDTF0Okaloosa, FL1.030$10,000
July 610:57 AM CDTF0Covington, AL1.030$10,000
July 61:27 PM CDTF1Autauga, AL0.330$10,000
July 61:36 PM CDTF0Autauga, AL0.225$3,000
July 61:42 PM CDTF0Montgomery, AL7.630$20,000
July 61:55 PM CDTF0Macon, AL5.6150$30,000
July 62:17 PM CDTF0Elmore, AL1.375$40,000
July 62:34 PM CDTF1Macon, AL0.1251$50,000
July 62:56 PM CDTF0Autauga, AL0.225$2,000
July 63:34 PM CDTF0Tallapoosa, AL0.110
July 63:34 PM CDTF0Chambers, AL0.110
July 66:30 PM EDTF0Meriwether, GA0.3100$30,000
July 65:45 PM ESTF0Kosciusko, IN0.110
July 69:00 PM EDTF0Coweta, GA0.150$1,000
July 69:10 PM EDTF0Fayette, GA1.0440$1.9 million
July 69:45 PM EDTF2Henry, GA9.0880$70 million
July 68:52 PM CDTF0Hartley, TX0.125
July 69:55 PM EDTF0Henry, GA0.5200$150,000
July 610:00 PM EDTF1Henry, GA7.0300$30,000
July 610:04 PM EDTF0Clayton, GA1.0100$1.5 million

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.